- 一般社団法人 日本感染症学会
- 感染症学雑誌 (ISSN:03875911)
- vol.96, no.6, pp.249-252, 2022-11-20 (Released:2022-11-21)
Vaccines are considered as one of the effective tools for tackling the COVID-19 pandemic. At the same time, however, information regarding the adverse effects of the vaccines must be collected and analyzed carefully. We encountered the case of an 87-year-old woman who was suspected as having drug-induced lung injury as a side effect of the BNT162b2 COVID-19 vaccine (Pfizer/BioNTech). Four days after the second vaccination, the patient developed fever, dyspnea, and cough. Computed tomography showed ground-glass opacities in both lung fields, and the pneumonia improved rapidly with steroid treatment. Since there was no other potential cause than the vaccine, the condition was strongly suspected as drug-induced lung injury caused by the vaccine. The results of a drug-induced lymphocyte stimulation test also supported this diagnosis. While the COVID-19 vaccine is reported to exert high efficacy, the frequency of lung injury caused by the vaccine remains unknown. Therefore, it is necessary to pay attention to the physical condition of persons after COVID-19 vaccination.